User Tag List

Results 1 to 5 of 5

Thread: Any experience of itching with Armour?

  
  1. #1
    Member Achievements:
    Veteran1000 Experience Points
    Savannah's Avatar

    Join Date
    Nov 2008
    Location
    US
    Posts
    63
    Country
    United States
    Gender
    Female

    Any experience of itching with Armour?

    On my web travels, I've seen quite a few people mention they were itching when they took Armour. Has anyone else had that and if so, did you find any way to alleviate it? Can you share any insights into this that may help others? . The more experiences we can share, the better.

  2. #2
    Administrator Achievements:
    VeteranCreated Album picturesCreated Blog entryTagger First ClassOverdriveSocial25000 Experience Points
    Mike's Avatar

    Join Date
    Oct 2008
    Location
    London
    Posts
    1,195
    Country
    UK
    Gender
    Male
    Blog Entries
    19

    Re: Any experience of itching with Armour?

    Armour seem to suit a lot of people but I dont take myself.

    I take Eltroxin (Synthyroid) as my body can convert T4 to T3 so it's alright for me. There are a lot of people whose bodies cannot make the conversion as it should be hence they feel better on Armour.

    Other thing is Armour contains all essential thyroid extracts T1, T2, T3, T4 and another one, cant remember the name to be honest but the ratio of T3 to T4 is 1:4 while in human thyroid it's 1:14 that's why British doctors are not very keen on this product.

    Itching can be generally from allergy or when other hormones get upset which I haven't got a clue.

  3. #3
    Member Achievements:
    Veteran1000 Experience Points
    Savannah's Avatar

    Join Date
    Nov 2008
    Location
    US
    Posts
    63
    Country
    United States
    Gender
    Female

    Re: Any experience of itching with Armour?

    for the info, SiD. I was looking there at PDR (Physicians Desktop Reference) Health, which gives information on various medications. Under Side Effects, it says:

    Brand name: Armour Thyroid
    Generic name: Natural thyroid hormones TC and TD

    What side effects may occur?


    Side effects are rare when Armour Thyroid is taken at the correct dosage. However, taking too much medication or increasing the dosage too quickly may lead to overstimulation of the thyroid gland.

    * Symptoms of overstimulation may include:
    Changes in appetite, diarrhea, fever, headache, increased heart rate, irritability, nausea, nervousness, sleeplessness, sweating, weight loss

    Although children treated with Armour Thyroid may initially lose some hair, the hair loss is temporary.
    You can read the full Armour description here.

    No mention of itching there, but you could well be on the right track there. I'm keeping my eyes peeled now to see if it's listed anywhere else perhaps as a side effect.

  4. #4
    Administrator Achievements:
    Veteran5000 Experience Points
    Thyroid Guy's Avatar

    Join Date
    Nov 2008
    Location
    Birmingham UK
    Posts
    875
    Country
    England
    Gender
    Male

    Re: Any experience of itching with Armour?

    Armour works well for me. No adverse effects (that I know of)

    If you dont get on well with Armour there are alternatives such a westhroid etc
    I'm not an expert. I'm here to share my Thyroid journey and tell you all my experience of Thyroid disease.
    If you want to chat, please dont hesitate to contact me, I will help where I can!!

    http://www.twitter.com/thyroidhelp

  5. #5
    Senior Member Achievements:
    Veteran1000 Experience Points
    ThyroidHealthJim's Avatar

    Join Date
    Nov 2008
    Location
    Central USA
    Posts
    103
    Country
    United States
    Gender
    Male

    Re: Any experience of itching with Armour?

    At one time, I became concerned Armour was causing me intermittent hives/rash but ended up not being the case. I actually broke out in severe hives just before thyroid diagnosis and was the very first time I'd experienced them. They were severe and raised big welps on the back of my head and neck, plus were everywhere else. Once diagnosed and on Armour for a good while, the hives returned mild and intermittent, so I switched to Thyrolar for a few weeks but the hives remained the same, so switched back because I personally do well on Armour. I already suspected my hives were from Hashimoto's and not from Armour but needed to confirm it and my first spell of them was definitely not from thyroid med because was pre-treatment. The hives did cause a lot of itching but now I have them less severe and much less frequent and these milder spells don't cause itching. I feel it depends on my antibody level and activity and hives come when they flare - thyroiditis.
    Here's some med research article quotes about hives & thyroid autoimmunity:

    "BACKGROUND: Autoimmune disease has been implicated as a cause of chronic urticaria, and anti-thyroid antibodies have been found in patients with chronic urticaria.
    ...
    CONCLUSION: Thyroid autoimmunity in euthyroid patients may be associated with chronic urticaria, and treatment with thyroid suppression can result in clinical remission."


    LINK>> http://www.ncbi.nlm.nih.gov/pubmed/8543747

    "Conclusion: Children with chronic urticaria should be screened periodically for thyroxine, TSH, and antithyroid antibodies, as thyroid autoimmunity and hypothyroidism may appear several years after onset of the urticaria."

    LINK>> http://adc.bmj.com/cgi/content/abstract/88/6/517
    (Avatar pic is of me & wife, 2008)

 

 

  • Advertising

    advertising
    ThyroidHelp.org
    has no influence
    on advertisings
    that are displayed by
    Google Adsense

      
     

Similar Threads

  1. Experience of these choices please...
    By mumbles in forum General Thyroid Condition
    Replies: 0
    Last Post: 6th November 2011, 07:19 PM
  2. Partial Thyroidectomy - Any experience
    By mpl330 in forum General Thyroid Condition
    Replies: 1
    Last Post: 30th September 2010, 02:46 PM
  3. Anxiety... aghh hate it, any experience anyone?
    By Stfluffybrain in forum Mental Health, Anxiety & Depression
    Replies: 11
    Last Post: 10th March 2009, 02:05 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Powered by vBulletin™ Version 4.2.4
Copyright © 2017 vBulletin Solutions, Inc. All rights reserved.
All times are GMT. The time now is 08:04 AM.